MAUDE Adverse Event Report: SYNTHES GMBH GUIDEWIRE ø1.1 L150 SST; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDEWIRE ø1.1 L150 SST; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 292.623S
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2024, the patient underwent an unknown surgery.During the surgery, upon opening the outer package and attempting to open the plastic bag inside, it was discovered that the product inside was bent.The surgery was completed successfully using an alternative product.No surgical delay.Patient is stable.This report is for one guidewire ã¸1.1 l150 sst for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter is j&j company representative h3, h4, h6 investigation summary photo was provided for review.The photo investigation revealed that the device 292.623s, guidewire ã¸1.1 l150 sst is bent.This type of damage is possible during shipping/transport/handling process.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 292.623s, guidewire ã¸1.1 l150 sst would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: product code: : 292.623s, lot number : 172l379, release to warehouse date : 10.May.2023, expiration date : 01.May.2033, supplier: (b)(6).Manufacturing site: werk selzach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile: part: # 292.623.Lot: # 4551p67.Manufacturing site: balsthal.Release to warehouse date: 19-apr-2023.A manufacturing record evaluation was performed for the finished device 292.623 lot 4551p67, and a reference to a non-conformance was found.The found non-conformance was created to correct the non-ppe documents in the routers at hägendorf and balsthal sites.This not related to any manufacturing defect for device 292.623 lot 4551p67, and not related to the complaint condition, device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the device is found bend in the interior of its primary package.Once the product leaves depuy synthes control, it is unknown what environment conditions the packaged products are exposed to during that time.Therefore the suspected cause is traced to transport/storage outside of depuy synthes control.The received condition of the device confirmed the reported allegation.A dimensional inspection was not performed due to the condition of the complaint.A functional evaluation was not performed due to the condition of the complaint.The overall complaint was confirmed as the observed condition of the guidewire ã¸1.1 l150 sst would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/storage, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDEWIRE ø1.1 L150 SST
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohnackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18914443
Report Number8030965-2024-03715
Device Sequence Number7042943
Product Code FZX
UDI-Device Identifier10886982180735
UDI-Public(01)10886982180735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number292.623S
Device Lot Number172L379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by ManufacturerNot provided
05/17/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/19/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown